Discussions that mention levemir

Diabetes board


Thanks Ruth for the info....I am taking insulin---rapid before meals and Levemir at night....still have the morning highs tho....a couple weeks ago my DR dropped my Levemir from 55units at night to 42 because of going low in middle of night. Now the diabetic nurse I see, said he should not have done that. So she has put me on a regime of upping from 42 units---to 2 more units every 3 nights. So now I am at 64 units and my morning readings are going higher too...This morning it was 15 mmol...

This all seems so strange to me and confusing....and I am not having lows at night anymore either....

I also heard something about brittle diabetics.

Could you explain that to me a bit....

I am really pi--ed at the DR actually an ENDO.
My family DR seems to know more than him. :confused:
Of, for cryin' out loud....the reason your doctor dropped your levemir at night was precisely because you were going low at night...thus your morning highs were probably rebounds! The nurse should NOT have upped it! And of course your morning readings are going even higher.

Go back to doing what your doctor suggested, and keep testing, both at night (set an alarm to test at, say, 3 AM) and in the morning. I'll bet you see those morning numbers start to come down with the reduced dose of Levemir.

Ruth
Hi dibeticathlete: You haven't been to Ontario lately. Where I live we have 40000 people with out DR's. Our city is 500000.
And no we can't just ask for another ENDO> Because there are none...

The nurse who adjusted my insulin was from Mcmaster Hospital I think better informed than the DR was..She comes once a month at the DR's request to talk to patients and adjust insulin....she just specializes in diabetics...
I have appt. with DR this week and will discuss all what is going on ---AGAIN--->>he would like me to go back to my family physician for care but my family DR sent me there in the first place.

THE HEALTH CARE SYSTOM IS A MESS....
The endo should not have dropped my Levemir so much all at once. Gradually would have been better...
Twokatss...
If you're going low in the middle of the night, then your bedtime or evening levemir is too high...that's all there is to it. Okay, perhaps you could have lowered it more gradually, but the nurse told you to raise it even higher than it was, and she was absolutely WRONG!

It would be far better to lower it as much as the doctor suggested and risk some daytime highs, which you could correct, than to keep going low in the middle of the night. The more lows one experiences, the greater the risk of hypoglycemic unawareness, even when you're awake. Lows are NOT good!

Ruth